Gasbag Anaesthesia Forums

Please login or register.

Login with username, password and session length
Advanced search  

Author Topic: Intravenous Fentanyl Administration to a Flatlined Patient  (Read 3691 times)

0 Members and 1 Guest are viewing this topic.

GRS

  • Newbie
  • *
  • Posts: 1
    • View Profile
Intravenous Fentanyl Administration to a Flatlined Patient
« on: July 02, 2016, 11:08:56 PM »
I would like your advice and opinions relating to the administration of a drug at the end of a lengthy failed resuscitation attempt. We can approach this hypothetically.
A paediatric patient had been assessed to have suffered a cardiac arrest, and a resuscitation attempt had been carried out for more than half an hour. The patient was assessed to have been flatlined and non-shockable throughout the resuscitation attempt. A decision to cease the resuscitation attempt was then made. 4.2mls of intravenous Fentanyl (an intubation dose) was administered after ceasing resuscitation.

What would the possible rationale behind administering the drug to this patient be?
Logged
Pages: [1]
« previous next »